Side effects of DEPO STEROID?
Q:I have reoccuring sinus infections and just got a "DEPO" steroid shot today - they said it is stronger than Prednisone.Another doctor says medicinal steroids damage the immune system and adrenal glands.Is there anything I can do to rebuild my immune system and adrenal glands after I start feeling better?
More Answers to "Side effects of DEPO STEROID?"Get rid of dust and smoke in your environment if at all possible so you don't have to resort to more adrenal steroids.With regard to drugs, the very best maintenance drug to prevent allergies is Cromolyn Sodium (brand name nasalcrom)Cromolyn had almost no side effects, and acts by preventing mast cells (that have stored histamine and other inflammatory agents) from being released when presented with antigens (the things you are allergic to). (No side effects in terms of asthma treatment, but the spray to the nose might have a problem).The nasal spray available OTC in recent years I found to be irritating, but maybe that was just me, I had complained to the manufacture to try to get them to reformulate, I do not know if you will have that experience.It takes about 1 month of continuous use before the drug kicks in, but you do not have to worry about the side effects of antiinflamatory steroids:high glucose leading to diabetes, altered fat distribution, osteoporosis, lowered immunity, increased incidence of lymphoma, and shrinking adrenal glands.One main problem after an allergy sets in is infection, so getting the right antibiotic to treat it is another problem for your doctor to figure out, see the online medical source: The Merck Manual of Diagnosis and Therapy.
Prev Question: Who takes Xanax?
People also view